| Model Number |
980U3ENDICU |
| Medical Device Problem Codes |
Improper Flow or Infusion (2954); Output Problem (3005)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/04/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Issue identified during product analysis.H3: device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that this 980 ventilator failed the short self test (sst), the inspiratory auto zero solenoid was not operational. the device was available for evaluation.The service personnel (sp) inspected the ventilator, confirmed the reported issue in memory and replaced the inspiratory flow module (ifm) printed circuit board assembly (pcba).Additionally sp found that during the extended self test (est), the unit's compressor was not responding due to the compressor power controller cable and compressor power controller pcba; therefore the backplane compressor power controller cable and power controller pcba was replaced.The ventilator passed all tests and calibrations according to the manufacturer's specifications at the time of service.The compressor power controller pcba was returned and is under investigation.The compressor cable was returned for further analysis, the component was visually inspected and functionally tested with no malfunction or product deficiency observed.One ifm pcba was returned for failure investigation.The part was visually inspected with no observed anomalies.Analysis determined the ifm pcba was prior to the implementation of a change to address autozero solenoid (so1) failures; therefore, no further testing was performed.Investigation determined if so1 were to fail while in use on a patient, the ventilator response would be to enter backup ventilation (buv).The likely cause of the event was determined to be consistent with a faulty autozero solenoid (so1).There is an existing previous internal investigation regarding this issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that this 980 ventilator failed the short self test (sst), the inspiratory auto zero solenoid was not operational. the ventilator was not in use on a patient at the time of the reported event.
Additional Manufacturer Narrative
Issue identified during product analysis.H3: device evaluation summary: updated due to additional part evaluation.Medtronic conducted an investigation based upon all information received.It was reported that this 980 ventilator failed the short self test (sst), the inspiratory auto zero solenoid was not operational. the device was available for evaluation.The service personnel (sp) inspected the ventilator, confirmed the reported issue in memory and replaced the inspiratory flow module (ifm) printed circuit board assembly (pcba).Additionally sp found that during the extended self test (est), the unit's compressor was not responding due to the compressor power controller cable and compressor power controller pcba; therefore the backplane compressor power controller cable and power controller pcba was replaced.The ventilator passed all tests and calibrations according to the manufacturer's specifications at the time of service.The compressor cable was returned for further analysis, the component was visually inspected and functionally tested with no malfunction or product deficiency observed.One compressor power controller pcba was returned for further analysis: a visual inspection of the returned pcb was conducted, and no faults or damage were observed.The board was installed in the failure investigation test ventilator for analysis.Ventilator failed est compressor test.The fault was traced back to the component u1.One ifm pcba was returned for failure investigation.The part was visually inspected with no observed anomalies.Analysis determined the ifm pcba was prior to the implementation of a change to address autozero solenoid (so1) failures; therefore, no further testing was performed.Investigation determined if so1 were to fail while in use on a patient, the ventilator response would be to enter backup ventilation (buv).The likely cause of the event (sst failure) was determined to be consistent with a faulty autozero solenoid (so1).There is an existing previous internal investigation regarding this issue.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.